| Model Number |
C08100ML |
| Medical Device Problem Code |
Difficult or Delayed Positioning (1157)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/22/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A smart control 9mm x 40mm self-expanding stent (ses) was implanted in the common iliac artery (cia) and an 8mm x 4cm unknown balloon catheter performed a post percutaneous transluminal angioplasty (pta).After that, angiography revealed dissociation in the external iliac artery.Therefore, a smart control self-expanding stent (ses) 8mm x 100mm was attempted to be implanted at the dissociation part.However, the unknown sheath came out from the patient body from the femoral artery.So, the smart control stent 8mm x 100mm could not be inserted from the femoral artery.It was attempted to be inserted from the left brachial; so, the sheath was changed to another 6f non-cordis sheath.However, the smart control stent interfered; and it was judged that the insertion from the brachial was impossible.A 6f 11cm unknown sheath was then inserted in the right femoral artery.During deployment of the 8mm x 100mm smart control stent, the doctor controlled the position because the proxy side was close to the puncture site.It seems that the stent was found to be out of the blood vessel on the way.The doctor tried to put back the stent into the vessel, but it could not.The doctor decided to cooperate with cardiovascular surgery and respond surgically.A femoral part was cutdown and a part of the stent came out from the blood vessel when it was cut.A surgical procedure was performed to suture the blood vessels.The target lesion was from the right common iliac artery to external iliac artery with occlusion.An unknown sheath was inserted from the left brachial artery and secured a contrast media line.Another 6f 23cm unknown sheath was inserted into the right femoral artery.A 0.014¿ unknown guidewire crossed the occlusion part and two unknown balloon catheters (3mm x 4cm and 5mm x 4cm) performed a pre-pta.The devices were opened in a sterile field.The device was stored in a package in the cath lab.The device was brought on the day of the procedure.The product was stored and handled according to the instructions for use (ifu).There was no noted prior to inserting into the patient.There was no damage noticed to the device prior to opening the package.There was nothing unusual noted about the stent delivery system prior to use.There was no difficulty removing the device from the sterile packaging.There was no vessel tortuosity.The device was not used for a chronic total occlusion.Additional procedural details were requested but are unknown.The device was not returned for analysis.A product history record (phr) review of lot 17958856 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the devices for analysis and based on the information provided, the reported ¿stent-ses- incomplete expansion¿ and ¿stent delivery system (sds)-ses~ deployment difficulty - premature/in patient - during advancement¿ could not be confirmed and the exact root cause could not be determined.Handling and procedural factors such as vessel characteristics (although unknown) as well as the user¿s interaction with the device may have led to the reported events.According to the instructions for use, which are not intended as a mitigation of risk, ¿do not attempt to drag or reposition the stent, as this may result in unintentional stent deployment.Introduction of stent delivery system (a).Ensure locking pin is still in place.(b).Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Caution: always use an introducer sheath for the implant procedure, to protect puncture site.An introducer sheath of a 6f (2.0 mm) or larger size is recommended.Slack removal (a).Advance the stent delivery system past the stricture site.(b).Pull back the stent delivery system until the radiopaque stent markers (leading and trailing ends) move in position so that they are proximal and distal to the target stricture.(c).Ensure the device outside the patient remains flat and straight.Caution: slack in the catheter shaft, either outside or inside the patient, may result in deploying the stent beyond the target stricture site.Stent deployment (a).Verify that the delivery system¿s radiopaque stent markers (leading and trailing ends) are proximal and distal to the target stricture.(b).Ensure that the introducer sheath does not move during deployment.Note: failure to maintain a fixed handle position or constraining the catheter shaft during deployment may result in stent compression (shortening) or elongation¿.Neither the phr reviews nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the units.Therefore, no corrective or preventive actions will be taken.
Event or Problem Description
As reported, a 9mm x 40mm smart control self-expanding stent was implanted in the common iliac artery (cia) and an 8mm x 4cm unknown balloon catheter performed a post percutaneous transluminal angioplasty (pta).After that, angiography revealed dissociation in the external iliac artery.Therefore, an 8mm x 100mm smart control self-expanding stent was attempted to be implanted at the dissociation part.However, the unknown sheath came out from the patient body from the femoral artery.So, the 8mm x 100mm smart control stent could not be inserted from the femoral artery.It was attempted to be inserted from the left brachial; so, the sheath was changed to another 6f non-cordis sheath.However, the smart control stent interfered; and it was judged that the insertion from the brachial was impossible.A 6f 11cm unknown sheath was then inserted in the right femoral artery.During deployment of the 8mm x 100mm smart control stent, the doctor controlled the position because the ¿proxy¿ side was close to the puncture site.It seems that the stent was found to be out of the blood vessel on the way.The doctor tried to put back the stent into the vessel, but it could not.The doctor decided to cooperate with cardiovascular surgery and respond surgically.A femoral part was cutdown and a part of the stent came out from the blood vessel was cut.A surgical procedure was performed to suture the blood vessels.Initially, the target lesion was from the right common iliac artery to external iliac artery with occlusion.An unknown sheath was inserted from the left brachial artery and secured a contrast media line.Another 6f 23cm unknown sheath was inserted into the right femoral artery.A 0.014¿ unknown guidewire crossed the occlusion part and two unknown balloon catheters (3mm x 4cm and 5mm x 4cm) performed a pre-pta.The devices were opened in a sterile field.The devices will not be returned for evaluation as they were discarded in the hospital.